Alert archive / California / High Surf Advisories in 2014
High Surf Advisory 5, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Dec 8, 2014, 2:27 PM PST. It took effect at Dec 9, 2014, 8:00 PM PST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2014, 2:27 PM PST (22:27 UTC)
- In effect from
- Dec 9, 2014, 8:00 PM PST
- Expired
- Dec 11, 2014, 1:45 PM PST
- In force
- 42 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
080 WHUS46 KEKA 082227 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 227 PM PST MON DEC 8 2014 CAZ001-002-090630- /O.NEW.KEKA.SU.Y.0005.141210T0400Z-141211T1000Z/ REDWOOD COAST-MENDOCINO COAST- 227 PM PST MON DEC 8 2014 ...HIGH SURF ADVISORY IN EFFECT FROM 8 PM TUESDAY TO 2 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 8 PM TUESDAY TO 2 AM PST THURSDAY. * WAVES AND SURF...BREAKING WAVES 19 TO 23 FEET ALONG WEST AND NORTHWEST FACING BEACHES. * TIMING...BUILDING TUESDAY EVENING AND CONTINUING INTO WEDNESDAY NIGHT. * IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. MARINERS TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME CAUTION OR STAY IN PORT UNTIL THE THREAT SUBSIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
12 follow-up statements
449 WHUS46 KEKA 090600 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1000 PM PST MON DEC 8 2014 CAZ001-002-091700- /O.CON.KEKA.SU.Y.0005.141210T0400Z-141211T1000Z/ REDWOOD COAST-MENDOCINO COAST- 1000 PM PST MON DEC 8 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 PM TUESDAY TO 2 AM PST THURSDAY... * WAVES AND SURF...BREAKING WAVES 19 TO 23 FEET ALONG WEST AND NORTHWEST FACING BEACHES. * TIMING...BUILDING TUESDAY EVENING AND CONTINUING INTO WEDNESDAY NIGHT. * IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. MARINERS TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME CAUTION OR STAY IN PORT UNTIL THE THREAT SUBSIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
718 WHUS46 KEKA 091117 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 317 AM PST TUE DEC 9 2014 ...POTENT PACIFIC STORM TO BRING LARGE SURF... CAZ001-002-091930- /O.CON.KEKA.SU.Y.0005.141210T0400Z-141211T1000Z/ REDWOOD COAST-MENDOCINO COAST- 317 AM PST TUE DEC 9 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PST THURSDAY... * WAVES AND SURF...BREAKING WAVES 19 TO 24 FEET ALONG WEST FACING BEACHES. * TIMING...TUESDAY EVENING THROUGH WEDNESDAY NIGHT. * IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. MARINERS TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME CAUTION OR STAY IN PORT UNTIL THE THREAT SUBSIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
261 WHUS46 KEKA 091245 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 445 AM PST TUE DEC 9 2014 ...POTENT PACIFIC STORM TO BRING LARGE SURF... CAZ001-002-092345- /O.CON.KEKA.SU.Y.0005.141210T0400Z-141211T1000Z/ REDWOOD COAST-MENDOCINO COAST- 445 AM PST TUE DEC 9 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PST THURSDAY... * WAVES AND SURF...BREAKING WAVES 19 TO 24 FEET ALONG WEST FACING BEACHES. * TIMING...TUESDAY EVENING THROUGH WEDNESDAY NIGHT. * IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. MARINERS TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME CAUTION OR STAY IN PORT UNTIL THE THREAT SUBSIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
958 WHUS46 KEKA 092341 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 341 PM PST TUE DEC 9 2014 ...POTENT PACIFIC STORM TO BRING LARGE SURF... CAZ001-002-100745- /O.EXT.KEKA.SU.Y.0005.141210T0400Z-141211T1800Z/ REDWOOD COAST-MENDOCINO COAST- 341 PM PST TUE DEC 9 2014 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST THURSDAY... * WAVES AND SURF...BREAKING WAVES 19 TO 24 FEET ALONG WEST FACING BEACHES. * TIMING...TUESDAY EVENING THROUGH WEDNESDAY NIGHT. * IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. MARINERS TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME CAUTION OR STAY IN PORT UNTIL THE THREAT SUBSIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
303 WHUS46 KEKA 100400 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 800 PM PST TUE DEC 9 2014 ...POTENT PACIFIC STORM TO BRING LARGE SURF... CAZ001-002-101200- /O.CON.KEKA.SU.Y.0005.000000T0000Z-141211T1800Z/ REDWOOD COAST-MENDOCINO COAST- 800 PM PST TUE DEC 9 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WAVES AND SURF...BREAKING WAVES 19 TO 24 FEET ALONG WEST FACING BEACHES. * TIMING...TUESDAY EVENING THROUGH WEDNESDAY NIGHT. * IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. MARINERS TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME CAUTION OR STAY IN PORT UNTIL THE THREAT SUBSIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
671 WHUS46 KEKA 101050 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 250 AM PST WED DEC 10 2014 ...POTENT PACIFIC STORM TO BRING LARGE SURF TO NW CALIFORNIA... CAZ001-002-101900- /O.CON.KEKA.SU.Y.0005.000000T0000Z-141211T1800Z/ REDWOOD COAST-MENDOCINO COAST- 250 AM PST WED DEC 10 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WAVES AND SURF...BREAKING WAVES 19 TO 24 FEET ALONG WEST FACING BEACHES. * TIMING...LARGE SURF TO CONTINUE THROUGH EARLY THURSDAY MORNING. * IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. MARINERS TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME CAUTION OR STAY IN PORT UNTIL THE THREAT SUBSIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
618 WHUS46 KEKA 101653 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 853 AM PST WED DEC 10 2014 ...POTENT PACIFIC STORM TO BRING LARGE SURF TO NW CALIFORNIA... CAZ001-002-110100- /O.CON.KEKA.SU.Y.0005.000000T0000Z-141211T1800Z/ REDWOOD COAST-MENDOCINO COAST- 853 AM PST WED DEC 10 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WAVES AND SURF...BREAKING WAVES 19 TO 24 FEET ALONG WEST FACING BEACHES. * TIMING...LARGE SURF TO CONTINUE THROUGH EARLY THURSDAY MORNING. * IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. MARINERS TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME CAUTION OR STAY IN PORT UNTIL THE THREAT SUBSIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
194 WHUS46 KEKA 102223 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 223 PM PST WED DEC 10 2014 ...POTENT PACIFIC STORM TO BRING LARGE SURF TO NW CALIFORNIA... CAZ001-002-110630- /O.CON.KEKA.SU.Y.0005.000000T0000Z-141211T1800Z/ REDWOOD COAST-MENDOCINO COAST- 223 PM PST WED DEC 10 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WAVES AND SURF...BREAKING WAVES 19 TO 24 FEET ALONG WEST FACING BEACHES. * TIMING...LARGE SURF TO CONTINUE THROUGH EARLY THURSDAY MORNING. * IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. MARINERS TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME CAUTION OR STAY IN PORT UNTIL THE THREAT SUBSIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
817 WHUS46 KEKA 110607 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1007 PM PST WED DEC 10 2014 ...POTENT PACIFIC STORM WILL BRING LARGE SURF TO NORTHWEST CALIFORNIA... CAZ001-002-111415- /O.CON.KEKA.SU.Y.0005.000000T0000Z-141211T1800Z/ REDWOOD COAST-MENDOCINO COAST- 1007 PM PST WED DEC 10 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM THURSDAY... * WAVES AND SURF...BREAKING WAVES 19 TO 24 FEET ALONG WEST FACING BEACHES. * TIMING...LARGE SURF WILL CONTINUE THROUGH EARLY THURSDAY MORNING. * IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. MARINERS TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME CAUTION OR STAY IN PORT UNTIL THE THREAT SUBSIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
238 WHUS46 KEKA 111105 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 305 AM PST THU DEC 11 2014 CAZ001-002-111915- /O.EXT.KEKA.SU.Y.0005.000000T0000Z-141212T0500Z/ REDWOOD COAST-MENDOCINO COAST- 305 AM PST THU DEC 11 2014 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * WAVES AND SURF...LARGE LONG PERIOD WESTERLY SWELL WILL BRING BREAKING WAVES OF 19 TO 24 FEET ALONG WEST FACING BEACHES. * TIMING...LARGE SURF WILL CONTINUE THROUGH THURSDAY EVENING. * IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. MARINERS TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME CAUTION OR STAY IN PORT UNTIL THE THREAT SUBSIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
791 WHUS46 KEKA 111656 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 856 AM PST THU DEC 11 2014 CAZ001-002-120100- /O.CON.KEKA.SU.Y.0005.000000T0000Z-141212T0500Z/ REDWOOD COAST-MENDOCINO COAST- 856 AM PST THU DEC 11 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WAVES AND SURF...LARGE LONG PERIOD WESTERLY SWELL WILL BRING BREAKING WAVES OF 18 TO 24 FEET ALONG WEST FACING BEACHES. * TIMING...LARGE SURF WILL CONTINUE THROUGH THIS EVENING. * IMPACTS...LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. MARINERS TRAVERSING THE BAR ARE URGED TO EXERCISE EXTREME CAUTION OR STAY IN PORT UNTIL THE THREAT SUBSIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
885 WHUS46 KEKA 112145 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 145 PM PST THU DEC 11 2014 CAZ001-002-112245- /O.CAN.KEKA.SU.Y.0005.000000T0000Z-141212T0500Z/ REDWOOD COAST-MENDOCINO COAST- 145 PM PST THU DEC 11 2014 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH SURF ADVISORY. W SWELL IS IN THE PROCESS OF PEAKING THIS AFTERNOON. DESPITE BREAKERS BEING LARGE IN A FEW LOCATIONS...THEY ARE NOT AS HIGH AS EXPECTED ALONG THE ENTIRE COAST. BREAKERS WILL CONTINUE TO TREND DOWNWARD THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 8, 4:51 AM PST, 9 hours 36 minutes earlier.
Area forecast discussion, Dec 8, 4:51 AM PST, 9 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
451 AM PST MON DEC 8 2014
.SYNOPSIS...A SERIES OF DISTURBANCES ALONG WITH A MOIST SOUTHWESTERLY
FLOW WILL MAINTAIN A CHANCE SHOWERS THROUGH TUESDAY. A STRONG STORM
SYSTEM WILL APPROACH ON WEDNESDAY...BRINGING HIGH WINDS AND BOUTS
OF HEAVY RAIN WEDNESDAY THROUGH THURSDAY.
&&
.DISCUSSION...RADAR SHOWED SCATTERED SHOWERS MOVING ONSHORE SOUTH
OF CAPE MENDOCINO EARLY THIS MORNING. SOME OF THIS SHOWER ACTIVITY
HAS BEEN SPREADING NORTHWARD. THE MOIST SOUTHWESTERLY FLOW AND
PERIODIC SHORTWAVES WILL CONTINUE TO MOVE OVER THE AREA THROUGH
TUE. THE GFS...NAM12 AND ECMWF CONTINUE TO BE ALL OVER THE PLACE
ON WHERE AND WHEN IT WILL RAIN. CONFIDENCE IS NOT HIGH ENOUGH AT
THIS POINT TO GO WITH VERY HIGH PRECIP CHANCES. RAIN AMOUNTS DO
NOT APPEAR TO BE VERY MUCH...MOSTLY A FEW HUNDREDTHS TO PERHAPS
ISOLATED AMOUNTS AROUND ONE TENTH. IT WILL CONTINUE TO BE MILD FOR
THE NEXT COUPLE OF DAYS AS SOUTHERLY FLOW PERSISTS AND HUMIDITIES
REMAIN HIGH. WE SHOULD SEE DRYING AS WELL AS REDUCED PRECIP
CHANCES TUE NIGHT AS ROBUST SOUTHEASTERLY FLOW DEVELOPS IN
ADVANCE OF WET AND POTENT FRONTAL SYSTEM.
THE PRECIP FORECAST WILL BECOME FAIRLY STRAIGHT FORWARD LATTER IN
THE WEEK AS WIDESPREAD MODERATE TO HEAVY RAIN DEVELOPS AND
EVERYONE GETS RAIN FOR A PROLONGED PERIOD. A STRONG FRONTAL SYSTEM
WILL APPROACH ON WED...BRINGING STRONG SOUTHERLY WINDS TO THE
COASTAL RANGES AND WATERS. LOW LYING AREAS NEAR MEAN SEA LEVEL
WILL SEE BLUSTERY WINDS AS WELL. THE HIGHER ELEVATIONS WILL NO
DOUBT SEE GUSTS UP TO 60-70 MPH...PERHAPS HIGHER IN FAVORED WIND
PRONE AREAS OF THE MOUNTAINS. UNTIL HIGHER RESOLUTION AND RELIABLE
DATA BECOMES AVAILABLE...STRONG WINDS UP TO 60 MPH NEAR MEAN SEA
LEVEL REMAINS VERY SKETCHY.
ALSO...THE GFS AND ECMWF WERE NOT IN REAL GOOD SYNC ON THE TIMING
OF THE RAIN. GFS WAS MUCH SLOWER AND HAS MOST OF THE FORECAST AREA
DRY ON WED...WHILE THE ECMWF HAS RAIN OVERSPREADING THE ENTIRE
AREA BY WED AFTERNOON. THE TIMING SHOULD NOT MATTER THAT MUCH AS
IT WILL RAIN...JUST A MATTER OF WHETHER IT'S BEFORE 4PM WED OR
AFTER. WE ARE EXPECTING HEAVY RAIN BY WEDNESDAY NIGHT. THE
HEAVY RAIN MAY CONTINUE THU INTO THU NIGHT ACROSS MENDOCINO
COUNTY AS THE MOISTURE PLUME SLOWLY MOVES SOUTHWARD. THERE WILL BE
FLOODING CONCERNS BOTH ON MAIN STEM RIVERS AS WELL AS LOCALIZED
FLOODING OF ROADWAYS...CREEKS AND OTHER FLOOD PRONE LOW LYING
AREAS WITH POOR DRAINAGE. THERE ARE UNKNOWN VARIABLES HERE LIKE
HOW FAST THE HEAVY RAIN WILL LAST AND IF THE FRONT STALLS OR SLOWS
DOWN. THE ECMWF HAS THE FRONT STALLING OVER MENOCINO COUNTY. THE
GFS TAKES THE HEAVY RAIN SOUTHWARD FASTER. THE SITUATION WILL
NEED TO BE CLOSELY MONITORED AS THIS EVENT UNFOLDS. STAY TUNED.
RAIN WILL DECREASE FRIDAY INTO SATURDAY AS A COLD AIR MASS
SETTLES OVER THE AREA. SNOW LEVELS WILL FALL TO 4000 TO 5000 FEET
AS THE PRECIP DIMINISHES TO ISOLATED OR SCATTERED LIGHT SHOWERS.
NO SIGNIFICANT ACCUMULATIONS ARE ANTICIPATED. EVEN THOUGH THE AIR
MASS WILL BE COOLER...THERE WILL STILL BE LOTS OF LOW CLOUDS OR
FOG TO BLANKET THE VALLEYS OVERNIGHT.
BOTH THE GFS AND ECMWF INDICATE THAT A RIDGE WILL BUILD IN BEHIND
THE DEPARTING TROUGH THIS WEEKEND ALLOWING FOR A FEW DAYS OF DRY
WEATHER. THE GFS AND ECMWF DO INDICATE ANOTHER SYSTEM APPROACHING
SUNDAY NIGHT INTO MONDAY FOR POSSIBLY MORE RAIN. THIS REMAINS
VERY IFFY AS THE ECMWF HAS BEEN HINTING AT A "CUT-OFF LOW"
DEVELOPING WHICH WILL SLOW DOWN THE EASTWARD PROGRESSION.
&&
.AVIATION...VFR IS EXPECTED FOR COASTAL AREAS TODAY AS A WEAK
BOUNDARY LIFTS THROUGH. BRIEF PERIODS OF MVFR ARE POSSIBLE DURING
TIMES OF LIGHT RAIN. UKI AND OTHER INTERIOR LOCATIONS WILL CONTINUE
TO BE IFR/MVFR MUCH OF THE DAY AS BANDS OF RAIN PASS BY. BFG
&&
.MARINE...SOUTHERLY WINDS WILL REMAIN DOMINANT OVER THE COASTAL
WATERS THROUGH MIDWEEK AS A SERIES OF FRONTS CROSSES THE REGION.
TODAY WILL BE AN IN BETWEEN DAY, WITH WINDS IN THE MODERATE TO FRESH
RANGE AND STEEP SOUTHERLY WAVES COMING DOWN A TOUCH. HOWEVER, WITH
AN ACTIVE PATTERN ACROSS THE NORTH PACIFIC A LARGE SWELL WILL BUILD
INTO THE COASTAL WATERS BY THIS AFTERNOON. HEIGHTS WILL REACH TO
AROUND 13 FT AT 15 SECONDS. AS THIS SWELL SUBSIDES TUESDAY INTO
WEDNESDAY, IT WILL BE OVERRUN WITH ANOTHER BUILDING SWELL ON TUESDAY
AFTERNOON. THIS SWELL IS FORECAST TO PEAK AROUND 17 FT AT 16
SECONDS. MODELS HAVE BEEN CONSISTENT WITH THIS SWELL DEVELOPING AND
LINGERING THROUGH THE WEEK, SO CONFIDENCE IS INCREASING AS TO IT
ACTUALLY ARRIVING.
DESPITE SWELL BUILDING FOR THE WEEK, THE MAIN EVENT WILL BE MIDWEEK
AS A STRONG COLD FRONT APPROACHES THE WATERS. THIS WILL CAUSE
SOUTHERLY WINDS TO INCREASE RAPIDLY. THE PARENT LOW OF THIS FRONT IS
FORECAST TO DEEPEN AS IT APPROACHES THE OREGON COAST, WHICH WILL
CAUSE AN INTENSIFICATION OF THE SURFACE PRESSURE GRADIENT AND THUS
INCREASING WINDS. MODELS ARE IN DECENT AGREEMENT WITH THE LOW
HEADING TOWARD COASTAL OREGON AND DEPICTING THE SURFACE WINDS WELL
INTO THE GALE RANGE. THE QUESTION AT THIS POINT IS WHETHER STORM
CONDITIONS WILL BE ATTAINED? THIS IS AN OUTSIDE SHOT AT THIS TIME,
BUT ALL IT TAKES IS A SLIGHT SHIFT SOUTHWARD IN THE LOW TO BRING THE
STRONG PART TOWARD NW CAL. ON THE OTHER HAND, A SHIFT NORTHWARD
WOULD CAUSE US TO BECOME MORE MARGINAL GALE. WITH A TOUCH OF
UNCERTAINTY LEFT IN THE SPECIFICS, BUT HIGH CONFIDENCE IN THE
PATTERN, HAVE HOISTED A GALE WATCH FOR ALL THE COASTAL WATERS DURING
THE MIDDLE PART OF THE WEEK. WE WILL REFINE TIMING AND STRENGTH AS
WE GET CLOSER TO THE EVENT. REGARDLESS, IT WILL BE A STRONG STORM.
IF YOU HAVE WEATHER SENSITIVE INTERESTS IN THE COASTAL WATERS THIS
WEEK, TAKE ACTION NOW IN PREPARATION OF THE COMING STORM. BFG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WATCH FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT
FOR PZZ410-450.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM PST
WEDNESDAY FOR PZZ450.
GALE WATCH FROM TUESDAY EVENING THROUGH LATE WEDNESDAY NIGHT FOR
PZZ470.
SMALL CRAFT ADVISORY UNTIL 9 PM PST TUESDAY FOR PZZ470.
GALE WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR
PZZ455.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 9 AM PST
WEDNESDAY FOR PZZ455.
GALE WATCH FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING FOR
PZZ475.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 3 AM PST
WEDNESDAY FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Dec 8, 5:12 AM PST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 512 AM PST MON DEC 8 2014 CAZ001>004-076-091315- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 512 AM PST MON DEC 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HIGH WINDS ARE EXPECTED ON WEDNESDAY IN ADVANCE OF A STORM. HEAVY RAIN WILL ARRIVE WEDNESDAY AFTERNOON AND EVENING WITH PERIODS OF MODERATE TO HEAVY RAIN CONTINUING THROUGH THURSDAY. SHOWERS AND LOWER SNOW LEVELS ARE EXPECTED BY FRIDAY. ALL MAIN STEM RIVERS WILL EXPERIENCE RISES...WITH THE POSSIBILITY OF THE EEL RIVER AT FERNBRIDE CRESTING NEAR FLOOD STAGE THURSDAY NIGHT AND THE NAVARRO RIVER AT NAVARRO CRESTING OVER FLOOD STAGE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:26 AM PST | Gale Watch | EKA | 24 hr | |
| Dec 8, 3:26 AM PST | Small Craft Advisory | EKA | 54 hr | |
| Dec 8, 2:15 PM PST | High Wind Watch | EKA | 37 hr | |
| Dec 8, 2:43 PM PST | Flood Watch | EKA | 67 hr | |
| Dec 8, 2:47 PM PST | Gale Warning | EKA | 3 days | |
| Dec 8, 2:47 PM PST | Storm Watch | EKA | 24 hr |
Nearby
High Surf Advisories in California, 2014Every high surf advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.